Get your Health question answered in 3 easy steps

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can botox therapy be done while on ayurvedic medicine?

Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

default
Posted on Wed, 27 Aug 2014 in Brain and Spine
Question: Hi Sir, My husband is diagnosed with Left PCA Infarct, Right Hemiparesis. Our doctor advised to go through Botox therapy to free his muscles. We are parallelly taking ayurvedic medicine also. Will it have any side effects with the undergoing treatment. Please suggest. Can we take Botox therapy along with ayurvedic medicine.
doctor
Answered by Dr. Anshul Varshney 16 minutes later
Brief Answer:
Detail follows

Detailed Answer:
Dear Friend
Welcome to HCM. I am Dr Anshul Varshney. I understand your concern.
First of all I would like to mention that the diagnosis of that you have mentioned is either wrongly made or you it is typing error on your behalf. This should be Left MCA infarct according to your description. MCA means Middle Cerebral Artery and PCA means Posterior Circulation Artery broadly.
Now let's come to your query. See your doctor must have told you that botox treatment that can be given is a temporary solution. You have to get re injections after a particular period.
I personally prefer botox therapy only in the patients who have severe rigidity not responding to baclofen.
I would advise you to discuss with your doctor regarding using baclofen if you aim to use botox for his limbs rigity (stiffness).
As such botox therapy is safe. There are no serious side effects. Only problem is cost and need of recurrent injections after a variable period of time.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney 2 hours later
Sir,

Thanks for letting me know. One of my relative suggested to take Ayurvedic medicine for paralysis treatment. When we visited Ayurvedic doctor he suggested to take his medicines along with English medicine. But now we have a doubt that while undergoing Botox therapy is it safe to continue Ayurvedic medicine too or should we stop it.

Please help me know the impact of taking both kind of medicine at same time.
doctor
Answered by Dr. Anshul Varshney 24 minutes later
Brief Answer:
Detail Follows.

Detailed Answer:
Dear Friend.
I must say here that it is up to you. No allopathic doctor is going to advise you to take both allopathic medicines and ayurvedic Medicines together.
In general if you go ahead with botox treatment with allopathic medications that we prescribe in case of strokes there should not be any problem.
I can't comment about ayurvedic medications as I don't know what is being used by them for the preparation of drug.
If you have any further query please ask me else close the discussion and rate it.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Procedures
Medical Topics

Recent questions on  Limbs

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Dear Doctor, I need an analysis (a second opinion ) on MRI Scan/Film. Patient was diagnosed for ALS -Although I dont too much agree with this. The scanned film/documents can be found here:...

doctor1 MD

Hi I am a person with spina bifida with no other problems excpet back pain and weaker lower limbs. But was able to walk normally like others At 21 years age, i was operated to correct the bifida. From then my back pain was reduced. But got more weakness to my left lower limb. Limp while walking. Not able to walk normally as previous.

doctor1 MD

my polio effected leg was operated at my age of 6 years, in result there is a difference of 1/2 in length betwwen two leg. that s why there is a limbing in my walking. My question is that which kind of trouble may I face in my future ? can it be paralised in my old age ? Now I am 42 years old.